# SDR QXEA2012012700131

- Difficulty date: January 23, 2012
- Submitted: January 27, 2012
- Operation: Air carrier
- Aircraft: N439QX
- Make and model: Bombdr DHC8402
- Aircraft serial: 4246
- Aircraft time: 5,506 hours, 5,944 cycles
- System (JASC): 2720 · Rudder Control System
- Part: Control Unit
- Part number: 3995001007
- Part serial: 0429
- Condition: Malfunctioned
- Location: Rudder Feel
- Part time: 1,781 hours, 1,851 cycles
- Stage of operation: DE
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

WHEN DESCENDING AT HIGH SPEEDS (270KIAS AT 14000') RUDDER APPEARS STIFF ; POPS-FREE.  RUDDER OPERATES NORMALLY AT LOWER SPEEDS (IE250 & BELOW).  LANDING UNEVENTFUL.  INSPECTED AND FOUND RFTU WITH RESISTANCE TO MOVEMENT, REPLACED RUDDER FEEL UNIT AND PERFORMED DETAILED INSPECTION OF THE RUDDER CONTROL SYSTEM, ALL POST MX TEST CHECKED GOOD. TEST FLIGHT OK.
